Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Non--trivial harmonic spinors on
generic algebraic surfaces


Author: D. Kotschick
Journal: Proc. Amer. Math. Soc. 124 (1996), 2315-2318
MSC (1991): Primary 14J99, 53C55, 58D17
MathSciNet review: 1372036
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that there are simply connected spin algebraic surfaces for which all complex structures in certain components of the moduli space admit more harmonic spinors than predicted by the index theorem (or Riemann--Roch). The dimension of the space of harmonic spinors can exceed the absolute value of the index by an arbitrarily large number.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 14J99, 53C55, 58D17

Retrieve articles in all journals with MSC (1991): 14J99, 53C55, 58D17


Additional Information

D. Kotschick
Affiliation: Mathematisches Institut, Universität Basel, Rheinsprung 21 4051 Basel, Switzerland
Email: dieter@math.unibas.ch

DOI: http://dx.doi.org/10.1090/S0002-9939-96-03772-0
PII: S 0002-9939(96)03772-0
Received by editor(s): December 11, 1994
Additional Notes: This note was written while the author was an EPSRC Visiting Fellow at the Isaac Newton Institute for Mathematical Sciences in Cambridge.
Communicated by: Ronald J. Stern
Article copyright: © Copyright 1996 American Mathematical Society